Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 4, 1997, 8:28 AM CST for San Saba County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1997, 8:28 AM CST (14:28 UTC)
- Expired
- Apr 4, 1997, 9:00 AM CST
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 041429 RRA TORSJT TXC411-041500- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 828 AM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL TEXAS ...NORTHERN SAN SABA COUNTY AT 825 AM CST...A DEVELOPING TORNADO WAS REPORTED BY THE PUBLIC 12 MILES NORTHWEST OF SAN SABA OR 3 MILES SOUTHWEST OF SPRING CREEK MOVING NORTHEAST AT 25 MPH. FUNNEL CLOUDS HAVE BEEN REPORTED BY THE PUBLIC NORTH OF RICHLAND SPRINGS AT 822 AM. THE FOLLOWING LOCATION IS IN THE PATH OF THIS TORNADO... SPRING CREEK. IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK REFUGE IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. 15
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 4, 1:40 AM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Apr 4, 1:40 AM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 140 AM CST FRI APR 4 1997 UPPER LOW PRESSURE SYSTEM OVER SOUTHEAST ARIZONA WITH STRONG SOUTHWEST WINDS AHEAD CONTINUING THE FLOW OF TROPICAL MOISTURE FROM OLD MEXICO TO TEXAS. HUGE COMPLEX OF SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS MOVING INTO EASTERN TEXAS. THIS ACTIVITY MAY SPREAD WESTWARD INTO OUR EASTERN COUNTIES BY 10Z IN DIFLUENT UPPER FLOW. MEANWHILE IN WEST TEXAS... THERE IS GOOD PUSH BEHIND A COLD FRONT WITH PLUS FOUR MILLIBAR PRESSURE RISES IN ELP AT 06Z. EXPECT THE FRONT TO CROSS WEST CENTRAL TEXAS 12Z-18Z. NEXT CHANCE FOR SEVERE THUNDERSTORMS IN OUR AREA SHOULD BE AROUND MIDDAY AND POST FRONTAL ACTION LIKELY. CURRENT KMAF WIND PROFILE SHOWS GOOD VEERING OF WINDS WHICH SHOULD BE OVER OUR AREA LATER TODAY. BY THIS FRIDAY EVENING...THE PASSAGE OF THE UPPER TROUGH AND STRONG DRY AIR ADVECTION AT ALL LEVELS SHOULD TAKE FINALLY TAKE US OUT OF THIS MOIST UNSTABLE PATTERN. ABI 073/051 +2 SJT 074/049 +1 RCM
In the hours before
Special weather statement, Apr 4, 5:45 AM CST, 2 hours 43 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-042030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CST FRI APR 4 1997 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER WEST CENTRAL TODAY... SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO DEVELOP ALONG A PACIFIC COLD FRONT THAT WILL MOVE EASTWARD ACROSS WEST CENTRAL TEXAS THIS MORNING. IN THE UPPER ATMOSPHERE...COOLER AIR WILL MOVE OVER OUR AREA. THE COMBINATION OF COLD AIR ALOFT AND DAYTIME HEATING AT THE SURFACE WILL LIKELY CAUSE THUNDERSTORMS TO DEVELOP OVER WEST CENTRAL TEXAS BY MID DAY. THESE THUNDERSTORMS COULD EVOLVE INTO A LINE WHICH MAY PRODUCE STRONG WINDS AND HAIL OVER PARTS OF OUR AREA. > THE THREAT OF SEVERE WEATHER SHOULD END WEST OF A SONORA TO SAN ANGELO TO SWEETWATER LINE BY NOON TODAY...AS DRIER AIR AT THE SURFACE PUSHES IN BEHIND THE COLD FRONT. SCATTERED THUNDERSTORMS SHOULD MOVE OUT OF ALL WEST CENTRAL TEXAS BY LATE AFTERNOON AS THE DRY WEST TO SOUTHWEST WINDS SPREAD ACROSS THE ENTIRE AREA. SPOTTER ACTIVATION MAY BE REQUIRED DURING THE DAY TODAY. EMERGENCY MANAGERS AND OTHER OFFICIALS SHOULD BEGIN MONITORING THE LATEST WEATHER DEVELOPMENTS IMMEDIATELY. 09
Special weather statement, Apr 4, 5:46 AM CST, 2 hours 42 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-042030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 545 AM CST FRI APR 4 1997 ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER WEST CENTRAL TODAY... SCATTERED THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED TO DEVELOP ALONG A PACIFIC COLD FRONT THAT WILL MOVE EASTWARD ACROSS WEST CENTRAL TEXAS THIS MORNING. IN THE UPPER ATMOSPHERE...COOLER AIR WILL MOVE OVER OUR AREA. THE COMBINATION OF COLD AIR ALOFT AND DAYTIME HEATING AT THE SURFACE WILL LIKELY CAUSE THUNDERSTORMS TO DEVELOP OVER WEST CENTRAL TEXAS BY MID DAY. THESE THUNDERSTORMS COULD EVOLVE INTO A LINE WHICH MAY PRODUCE STRONG WINDS AND HAIL OVER PARTS OF OUR AREA. > THE THREAT OF SEVERE WEATHER SHOULD END WEST OF A SONORA TO SAN ANGELO TO SWEETWATER LINE BY NOON TODAY...AS DRIER AIR AT THE SURFACE PUSHES IN BEHIND THE COLD FRONT. SCATTERED THUNDERSTORMS SHOULD MOVE OUT OF ALL WEST CENTRAL TEXAS BY LATE AFTERNOON AS THE DRY WEST TO SOUTHWEST WINDS SPREAD ACROSS THE ENTIRE AREA. SPOTTER ACTIVATION MAY BE REQUIRED DURING THE DAY TODAY. EMERGENCY MANAGERS AND OTHER OFFICIALS SHOULD BEGIN MONITORING THE LATEST WEA THER DEVELOPMENTS IMMEDIATELY. 09
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:08 PM CST | Severe Thunderstorm Warning | SJT | Schleicher | 47 min |
| Apr 3, 11:40 PM CST | Severe Thunderstorm Warning | SJT | Concho | 65 min |
| Apr 4, 10:20 AM CST | Tornado Warning | SJT | Irion, Tom Green | 65 min |
| Apr 4, 10:56 AM CST | Severe Thunderstorm Warning | SJT | Coke | 64 min |
| Apr 4, 11:19 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 61 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.